Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 134, NWS Memphis, TN

July 30, 20095 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Jul 30, 2009, 6:28 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2009, 6:28 PM CDT (23:28 UTC)
Expired
Jul 30, 2009, 9:30 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Gibson County, TN, Henry County, TN, Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 302328
FFWMEG
TNC017-053-079-131-183-310230-
/O.NEW.KMEG.FF.W.0134.090730T2328Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 930 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE PALMERSVILLE...LATHAM AND COTTAGE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3628 8812 3612 8820 3613 8851 3620 8924
      3651 8885 3649 8803

$$
3 follow-up statements
000 
WGUS74 KMEG 310033
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT THU JUL 30 2009

TNC017-053-079-131-183-310230-
/O.CON.KMEG.FF.W.0134.000000T0000Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-OBION TN-
733 PM CDT THU JUL 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
EASTERN OBION...WEAKLEY...HENRY...NORTHWESTERN GIBSON AND EXTREME
NORTHEASTERN CARROLL COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS
1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS
LANDING STATE PARK...PARIS AND MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3628 8812 3612 8820 3613 8851 3620 8924
      3651 8885 3649 8803

$$
000 
WGUS74 KMEG 310056
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT THU JUL 30 2009

TNC017-053-079-131-183-310230-
/O.CON.KMEG.FF.W.0134.000000T0000Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-OBION TN-
756 PM CDT THU JUL 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
EASTERN OBION...WEAKLEY...HENRY...EXTREME NORTHWESTERN GIBSON AND
EXTREME NORTHEASTERN CARROLL COUNTIES...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS
DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS
LANDING STATE PARK...PARIS AND MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3613 8820 3614 8851 3621 8923 3651 8886
      3650 8815 3648 8803

$$
000 
WGUS74 KMEG 310236
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CDT THU JUL 30 2009

TNC017-053-079-131-183-310246-
/O.EXP.KMEG.FF.W.0134.000000T0000Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-OBION TN-
936 PM CDT THU JUL 30 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN OBION...WEAKLEY...
HENRY...EXTREME NORTHWESTERN GIBSON AND EXTREME NORTHEASTERN CARROLL
COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3613 8820 3614 8851 3621 8923 3651 8886
      3650 8815 3648 8803

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:39 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 30, 3:39 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU JUL 30 2009

.DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE FORECAST AREA THIS EVENING BRINGING HEAVY RAINFALL CAUSING
FLASH FLOODING AND POSSIBLE STRONG TO SEVERE THUNDERSTORMS. THE
MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS ACROSS
NORTH MISSISSIPPI AND WEST TENNESSEE WILL BE DAMAGING WINDS AND
LARGE HAIL...ALTHOUGH CANNOT RULE OUT AN ISOLATED TORNADO. FEEL
PRETTY CONFIDENT THAT MOST AREAS WILL SEE RAINFALL AFTER 00Z SO
HAVE CONTINUED WITH CATEGORICAL POPS FOR TONIGHT. SURFACE LOW
PRESSURE SYSTEM CURRENTLY SITUATED ACROSS SOUTHWEST ARKANSAS WILL
MOVE ACROSS THE FORECAST AREA OVERNIGHT AND MOVE NORTHEAST OF THE
AREA BY MORNING ENDING THE HEAVY RAINFALL CHANCES. A FEW SHOWERS
AND THUNDERSTORMS MAY BE PRESENT ACROSS NORTHEAST MISSISSIPPI AND
WEST TENNESSEE EARLY FRIDAY. HIGH TEMPERATURES WILL STILL BE BELOW
NORMAL ON FRIDAY WITH HIGHS IN THE MID 80S EXPECTED.

HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE AREA FRIDAY NIGHT
GIVING WAY TO DRY CONDITIONS. BUT ANOTHER UPPER LEVEL IMPULSE
WILL MOVE THROUGH THE UPPER LEVEL TROUGH STILL OVER THE REGION.
AS A RESULT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SATURDAY...SATURDAY NIGHT...AND SUNDAY. ONCE
AGAIN...BELOW NORMAL TEMPERATURES CAN BE EXPECTED WITH THE
ADDITIONAL CLOUD COVER AND RAINFALL ACROSS THE AREA.

SUNDAY NIGHT AND INTO MONDAY WILL BE BRIEFLY DRY WITH HIGH
PRESSURE MOVING ACROSS THE AREA. HOWEVER...ANOTHER UPPER LEVEL
DISTURBANCE WILL GLANCE THE AREA MONDAY NIGHT BRINGING AN INCREASE
IN RAIN CHANCES FOR THE AREA. HOWEVER THIS TIME...RAINFALL
AMOUNTS WILL BE LIGHT WITH LESS THAN A HALF OF AN INCH EXPECTED.
BY MIDWEEK...THE GFS ADVERTISES THAT THE UPPER RIDGE OVER THE
CENTRAL PLAINS WILL FINALLY BEGIN TO BUILD OVER THE AREA BRINGING
MUCH DRIER AND WARMER CONDITIONS TO THE MIDSOUTH. IF THIS PANS
OUT...DRY WEATHER WILL CONTINUE WEDNESDAY THROUGH AT LEAST FRIDAY
WITH HIGH TEMPERATURES AROUND NORMAL IN THE LOWER 90S. HOWEVER...THE
ECMWF CONTINUES AN ACTIVE AND WET PATTERN NEXT WEEK SO WILL NEED
TO SEE FUTURE MODEL RUNS TO SEE HOW THIS TIME PERIOD WILL PLAY
OUT.

KNS

&&

.AVIATION...
18Z TAFS

LARGE THUNDERSTORM COMPLEX WAS MAKING ITS WAY EASTWARD THROUGH AR
AT 18Z. LIGHTNING COVERAGE HAS BEEN SOMEWHAT LIMITED... AND HAVE
KEPT PREVAILING THUNDER TO A MINIMUM. BEST LIKELIHOOD FOR THUNDER
AND VSBY RESTRICTIONS LIKELY TO OCCUR IN THE 21Z TO 00Z TIME
FRAME... SLIGHTLY EARLIER AT KJBR.

IFR CIGS LIKELY BY 06Z...BEHIND THE EXITING UPPER LEVEL SHORTWAVE
TROF. THESE CIGS SHOULD KEEP VSBY FROM FALLING TOO LOW...BUT WILL
HAVE TO WATCH FOR BREAKS IN THE CLOUDS LATE THIS EVENING.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  86  72  86 / 100  10  10  50
MKL  69  85  64  87 / 100  10  10  40
JBR  67  85  65  86 / 100  10  10  50
TUP  72  84  70  86 / 100  20  10  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR COAHOMA-DESOTO-
     QUITMAN-TATE-TUNICA.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
     PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
     UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DYER-LAKE-LAUDERDALE-
     OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.

&&
Hazardous weather outlook, Jul 30, 3:55 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT THU JUL 30 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
355 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS PORTIONS OF
THE MIDSOUTH THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH
OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...HOWEVER...AND
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH
TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL ON THE ORDER OF 2 TO 4 INCHES CAUSING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY
AND SUNDAY. LOCALLY HEAVY RAINFALL MAY CONTINUE TO CREATE AN
ELEVATED RISK OF FLASH FLOODING. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED WIDESPREAD SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR AREAS SOUTH OF A LINE FROM
JONESBORO ARKANSAS TO PARIS TENNESSEE THIS AFTERNOON AND TONIGHT.

KNS

In the hours before

Local storm report, Jul 30, 5:22 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

&&

TLSJR
Local storm report, Jul 30, 5:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              34.63N 88.94W
07/30/2009  M86.00 MPH       TIPPAH             MS   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

&&

TLSJR
Local storm report, Jul 30, 5:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

&&

TLSJR
Local storm report, Jul 30, 6:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

0553 PM     FLASH FLOOD      2 N COLLIERVILLE        35.08N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
            WATER ABOUT 1 FOOT DEEP.

0553 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER OVER CURB ABOUT ONE FOOT DEEP.

&&

TLSJR
Local storm report, Jul 30, 6:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

0553 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER OVER CURB ABOUT ONE FOOT DEEP.

0553 PM     FLASH FLOOD      2 N COLLIERVILLE        35.08N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
            WATER ABOUT 1 FOOT DEEP.

0600 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            CREEK OUT OF BANK NORTH OF SHELTON ROAD

&&

TLSJR
Local storm report, Jul 30, 6:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

0553 PM     FLASH FLOOD      2 N COLLIERVILLE        35.08N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
            WATER ABOUT 1 FOOT DEEP.

0553 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            WATER OVER CURB ABOUT ONE FOOT DEEP.

0600 PM     FLASH FLOOD      1 N COLLIERVILLE        35.07N 89.68W
07/30/2009                   SHELBY             TN   AMATEUR RADIO

            CREEK OUT OF BANK NORTH OF SHELTON ROAD

0625 PM     FLASH FLOOD      COLLIERVILLE            35.06N 89.68W
07/30/2009                   SHELBY             TN   TRAINED SPOTTER

            WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
            FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:39 AM CDTAreal Flood AdvisoryMEGFayette, Shelby, Tipton3 hr
Jul 30, 3:14 PM CDTAreal Flood AdvisoryMEGShelby, Tipton2 hr
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningMEGShelby47 min
Jul 30, 4:20 PM CDTTornado WarningMEGShelby40 min
Jul 30, 4:36 PM CDTFlash Flood WarningMEGShelby114 min
Jul 30, 4:40 PM CDTTornado WarningMEGHaywood, Lauderdale, Tipton50 min
Jul 30, 4:54 PM CDTTornado WarningMEGFayette, Shelby51 min
Jul 30, 4:55 PM CDTTornado WarningMEGFayette, Shelby50 min
Jul 30, 5:07 PM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Madison, Shelby3 hr
Jul 30, 5:28 PM CDTTornado WarningMEGCrockett, Haywood47 min
Jul 30, 5:31 PM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Fayette, Gibson, Haywood and 5 more3 hr
Jul 30, 5:42 PM CDTTornado WarningMEGFayette, Hardeman, Haywood48 min
Jul 30, 6:00 PM CDTTornado WarningMEGCrockett, Gibson45 min
Jul 30, 6:12 PM CDTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more3 hr
Jul 30, 6:16 PM CDTSevere Thunderstorm WarningMEGMcNairy59 min
Jul 30, 6:26 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison64 min
Jul 30, 6:44 PM CDTTornado WarningMEGChester, Hardeman34 min
Jul 30, 6:47 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Madison, Weakley58 min

Nearby

Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.